MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 PERFIX PLUG LIGHT; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 PERFIX PLUG LIGHT; SURGICAL MESH
Catalog Number 0117080
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Rheumatoid Arthritis (1724); Foreign Body Reaction (1868); Thrombocytopenia (4431)
Date of Event 05/15/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As reported, the patient experienced chronic rheumatic inflammation (all joints), granulomatous inflammation and a significant drop in platelet count post implant of perfix light plug.Based on the information provided, no conclusions can be made as to the degree to which the implant may have caused or contributed to the postoperative complication.Review of manufacturing records confirms the product was manufactured to specification.To date, this is the only reported complaint for this manufacturing lot of (b)(4) units.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
As reported per ansm report ((b)(4)): as reported, on (b)(6) 2025 the patent underwent strangulated inguinal hernia repair with the implant of perfix light plug.Date of occurrence: (b)(6) 2025.Description of the incident: chronic rheumatic inflammation (all joints).Date: (b)(6) 2025: clinical history: the patient was seen in the er for incarcerated right inguinal hernia and underwent reduction with monitoring and referral for hernia repair in scheduled surgery.Supine position, general anesthesia, orotracheal intubation.Procedure: right inguinal incision via direct approach after infiltration with naropain 7.5.Crossing of the various musculo-aponeurotic planes.A crural hernia was indeed found with a hernial sac containing omental fat, which was resected.Insertion of a large plug (perfix light plug) into the crural orifice, secured with cardinal sutures.Closure layer by layer.Skin staples pathological anatomy and cytology unit excerpt from the examination report on the sample taken on (b)(6) 2025.Clinical information: treatment of strangulated inguinal hernia with prosthesis.Inguinal lymphadenopathy fixed in pet scan.Investigation for hematological disease or inflammatory granuloma on foreign bodies.Report: a fragment measuring 2 x 1.5 x 1 cm, appearing more fibrous than ganglionic.The entire sample was included.Microscopically, it is fibrous tissue containing a fairly abundant lymphocytic inflammatory infiltrate and numerous foreign particles refracting polarized light, surrounded by macrophages and multinucleated giant cells.These particles vary in shape, most often rectangular or oval, and are highly refractive.The morphological characteristics are consistent with polyethylene debris.Conclusion: resorptive granulomatous inflammation on prosthetic particles with a morphology consistent with polyethylene debris.No evidence of malignancy.Current patient status: currently hospitalized due to a significant drop in platelet count (down to 1,000 at its lowest).

Brand Name
PERFIX PLUG LIGHT
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key24700315
Report Number1213643-2026-00384
Device Sequence Number15996524
Product Code FTL
UDI-Device Identifier00801741030970
UDI-Public(01)00801741030970(17)290128(10)HUJP0508
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K092032
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Reporter Type Manufacturer
Report Source Other,Foreign,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number0117080
Device Lot NumberHUJP0508
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/05/2026
Initial Report FDA Received Date03/26/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/27/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale